Robust Stability of Family of Polynomials with 1-norm-bounded Parameter Uncertainties

  • Q.-H. Wu
  • M. Mansour
Conference paper
Part of the ISNM International Series of Numerical Mathematics book series (ISNM, volume 121)


We consider the robust stability problem of polynomial families whose coefficient vectors are affine in an uncertain parameter vector bounded by the Hölder 1-norm. We show that the value set of such a polynomial family is a convex parpolygon. Edge results are then established. Using these results we solve the robust Hurwitz stability problem for diamond of polynomials and the robust stabilization problem for control systems with diamond of plants.


Robust Stability Root Cluster Division Point Extreme Polynomial Poly Topical Uncertainty 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    V.L.Kharitonov, Asymptotic stability of an equilibrium position of a family of linear differential equations, Differential Equations, 14, 1483–1485, 1978.MathSciNetGoogle Scholar
  2. [2]
    C.B.Soh, C.S.Berger and K.P.Dabke, On the stability properties of polynomials with per-turbed coefficients, IEEE Trans. Auto. Contr., AC-30, 1033–1036, 1985.Google Scholar
  3. [3]
    A.C.Bartlett, C.V.Hollot and L.Huang, Root location of an entire polytope of polynomials: it suffices to check the edges, Mathe. Control, Signals and Systems, 1, 173–179, 1988.Google Scholar
  4. [4]
    L.Qiu and E.J.Davison, A simple procedure for the exact stability robustness computation of polynomials with affine coefficient perturbations, Systems and Control Letters, 13, 413–420, 1989.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [5]
    E. Zeheb, Necessary and sufficient conditions for root clustering of a polytope of polynomials in simply connected domain, IEEE Trans. Auto. Contr., 34, 986–990, 1989.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    F. J.Kraus and W.Truoel, Robust stability of control systems with polytopical uncertainty: a Nyiquist approach, Int. J. Control, 53, 967–983, 1991.zbMATHCrossRefGoogle Scholar
  7. [7]
    A. Rantzer, Stability conditions for a polytope of polynomials, IEEE Trans. Auto. Contr., AC-37, 79 - 89, 1992.Google Scholar
  8. [8]
    B. R.Barmish and H.I.Kang, A survey of extreme point result for robustness of control systems, Automatica, 29, 13–35, 1993.MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    V.L.Kharitonov and R.Tempo, On the stability of a weighted diamond of real polynomials, Systems and Control Letters, 22, 5–7, 1994.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    B.R.Barmish, New Tools for Robustness of Linear Systems, Macmillan Publishing Company, New York, 1994.Google Scholar

Copyright information

© Birkhäuser Verlag Basel 1996

Authors and Affiliations

  • Q.-H. Wu
    • 1
  • M. Mansour
    • 2
  1. 1.Department of Automatic ControlBeijing Institute of TechnologyBeijingChina
  2. 2.Automatic Control LaboratoryETH-ZentrumZürichSwitzerland

Personalised recommendations